MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M006155232090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used in an unknown procedure.The event date was not reported.According to the complainant, during the procedure, when the device was inserted inside the patient, the loop part was separated/broken/detached.Reportedly, the stent was completely removed from the patient.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter state: (b)(6).Block h6: device code 2907 captures the reportable event of stent loop torn inside the patient.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that one loop was ripped/torn at the proximal section.The suture was returned loaded in the device and un-cut.And the other loop showed evidence of interaction/damage with the suture string.No other issues with the device were noted.The reported event was confirmed.Based on product analysis, the device was returned with one loop was ripped/torn at proximal section.The suture string was returned loaded and un-cut and one loop showed evidence of interaction with the suture string.Evidence that the stent was manipulated.The failure found, stent ripped/torn, is an issue that could have been generated by the user or due to the interacting of the device with the suture string.The failure found is consistent with one caused with the suture being pulled and damaged the loops and the defect was noted at the bladder side of the device specifically in the loops where the suture gets placed.The most probable cause of those failures is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10837471
Report Number3005099803-2020-05347
Device Sequence Number14488570
Product Code FAD
UDI-Device Identifier08714729765516
UDI-Public08714729765516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberM006155232090
Device Catalogue Number155-232-09
Device Lot Number0025914035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1